MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET

MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET
Model Number C-CB.-1000
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, blower mister worked fine while working on the first graft.They used to roller ball to clamp off co2 and set the device down while preparing the second graft.When they picked up the blower mister to use on the second graft, they loosened the roller ball but the co2 didn't come out as it should.The flow of co2 seemed restricted.They tried several trouble shooting ideas to address issue by adjusting bag pressure and co2 wall pressure but nothing worked.The cases was resumed and finish by opening a new blower mister and used without issue.No procedural delay beyond opening a new device in each case.No harm to patient.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was returned to the factory for evaluation on 08/11/2023.An investigation was conducted on 09/19/2023.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed.The flow volume controller was inspected and was observed to have no visual or physical defects.The controller was able to be rolled with no physical difficulties.The spike chamber was returned filled with saline.A functional test was performed.Reference braided tubing was connected to a regulated source of co2, not exceeding 50 psi (344 kpa).The flow was adjusted to 5 l/min (0.08 l/s).Co2 gas was able to flow through the iv tubing and was visibly and audibly observed coming out of the atraumatic tip.The iv spike was connected to a bag of saline through the iv luer lock connection.The bag was placed in a pressure cuff and inflated to approximately 150 mmhg (20kpa).The pinch clamp was opened and saline flow was adjusted to 1¿5 (ml/min) using the roller clamp on the iv tubing.Saline was observed to come out of the atraumatic tip with normal flow and no blockages.The irrigation mist was observed to flow out of the tip as expected.Based on the returned condition of the device, the reported failure "improper flow or infusion" was not confirmed.The lot # 96255711 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
AXIUS BLOWER MISTER
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key17510065
Report Number2242352-2023-00664
Device Sequence Number7956672
Product Code FQH
UDI-Device Identifier00607567700741
UDI-Public00607567700741
Combination Product (Y/N)N
Initial Reporter StateKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberC-CB.-1000
Device Catalogue NumberC-CB.-1000
Device Lot Number96255711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown